Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 53, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 1, 2018, 4:30 AM CDT for Dallas County, Greene County, Iowa. It took effect at Jul 4, 2018, 1:00 AM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 4:30 AM CDT (09:30 UTC)
- In effect from
- Jul 4, 2018, 1:00 AM CDT
- Expired
- Jul 6, 2018, 3:00 PM CDT
- In force
- 62 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Raccoon River near Perry (PROI4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434
WGUS43 KDMX 010930
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
430 AM CDT Sun Jul 1 2018
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Iowa
River...Black Hawk Creek...Raccoon River...North Raccoon River...
Affecting the following counties in Iowa...Black Hawk...Dallas...
Greene...Polk...Wright
River forecasts include observed precipitation, as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines.
Click on the Rivers and Lakes link.
&&
IAC197-020930-
/O.NEW.KDMX.FL.W.0050.180702T2000Z-180705T1200Z/
/ROWI4.1.ER.180702T2000Z.180703T1200Z.180704T1200Z.NO/
430 AM CDT Sun Jul 1 2018
...Flood Warning in effect until Wednesday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Iowa River near Rowan, or From Belmond...to Dows.
* Until Wednesday morning.
* At 4:00 AM Sunday the stage was 10.9 feet, or 1.6 feet below Flood
Stage.
* Flood Stage is 12.5 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Monday afternoon. Continue
rising to 13.0 feet, or 0.5 feet above Flood Stage, Tuesday
morning. Then begin falling and go below Flood Stage Wednesday
morning.
* Impact...At 12.5 feet, Water affects US 69 north of Belmond.
&&
LAT...LON 4275 9367 4284 9368 4287 9358 4266 9346
4263 9352 4275 9367
$$
IAC013-020930-
/O.NEW.KDMX.FL.W.0051.180702T0730Z-180704T0700Z/
/HUDI4.1.ER.180702T0730Z.180702T1800Z.180703T0700Z.NO/
430 AM CDT Sun Jul 1 2018
...Flood Warning in effect until early Tuesday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Black Hawk Creek at Hudson, or From the Black Hawk-Grundy
County line...to the Cedar River in Waterloo.
* Until early Tuesday morning.
* At 3:45 AM Sunday the stage was 8.6 feet, or 5.4 feet below Flood
Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Monday morning. Continue
rising to 14.5 feet, or 0.5 feet above Flood Stage, Monday
afternoon. Then begin falling and go below Flood Stage early
Tuesday morning.
* Impact...At 14.5 feet, Portions of Ranchero Road west of US 63 are
flooded.
&&
LAT...LON 4248 9228 4235 9247 4235 9254 4242 9254
4253 9238
$$
IAC153-020930-
/O.NEW.KDMX.FL.W.0052.180702T0000Z-180703T0815Z/
/DMWI4.1.ER.180702T0000Z.180702T0600Z.180702T0815Z.NO/
430 AM CDT Sun Jul 1 2018
...Flood Warning in effect until early Monday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Raccoon River at Des Moines IA 28, or From Walnut Woods State
Park...to Walnut Creek.
* Until early Monday morning.
* At 3:15 AM Sunday the stage was 32.1 feet, or 3.9 feet below Flood
Stage.
* Flood Stage is 36.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this evening. Continue rising to
36.3 feet, or 0.3 feet above Flood Stage, after midnight tonight.
Then begin falling and go below Flood Stage early Monday morning.
* Impact...At 36.0 feet, Water affects Blue Heron Lake at Raccoon
River Park.
&&
LAT...LON 4156 9368 4153 9374 4155 9375 4157 9372
4158 9367 4156 9368
$$
IAC049-073-020930-
/O.NEW.KDMX.FL.W.0053.180704T0600Z-180706T2000Z/
/PROI4.1.ER.180704T0600Z.180705T0600Z.180705T2000Z.NO/
430 AM CDT Sun Jul 1 2018
...Flood Warning in effect until Thursday afternoon...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The North Raccoon River near Perry, or From the Greene-Dallas
County line...to Adel.
* Until Thursday afternoon.
* At 4:15 AM Sunday the stage was 10.3 feet, or 4.7 feet below Flood
Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Wednesday morning. Continue
rising to 15.3 feet, or 0.3 feet above Flood Stage, early Thursday
morning. Then begin falling and go below Flood Stage Thursday
afternoon.
* Impact...At 15.0 feet, In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$1 follow-up statement
968
WGUS83 KDMX 011528
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1028 AM CDT Sun Jul 1 2018
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Iowa River...East Fork Des Moines
River...Raccoon River...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene...
Humboldt...Kossuth...Polk...Wright
River forecasts include observed precipitation, as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines.
Click on the Rivers and Lakes link.
&&
IAC197-011558-
/O.CAN.KDMX.FL.W.0050.000000T0000Z-180705T1200Z/
/ROWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM CDT Sun Jul 1 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Iowa River near Rowan, or From Belmond...to Dows.
* At 10:00 AM Sunday the stage was 10.9 feet, or 1.6 feet below Flood
Stage.
* Forecast...crest below Flood Stage with a stage of 11.5 feet, or
1.0 feet below Flood Stage, Monday evening.
&&
LAT...LON 4275 9367 4284 9368 4287 9358 4266 9346
4263 9352 4275 9367
$$
IAC091-109-011558-
/O.CAN.KDMX.FL.W.0039.000000T0000Z-180706T0600Z/
/AGNI4.2.ER.180622T0151Z.180626T1300Z.000000T0000Z.NO/
1028 AM CDT Sun Jul 1 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The East Fork Des Moines River near Algona, or From Buffalo Creek
near Burt...to Lotts Creek near Livermore.
* At 10:15 AM Sunday the stage was 16.8 feet, or 0.2 feet below Flood
Stage.
* Forecast...crested below Flood Stage at 16.9 feet. Fall to 16.4
feet Monday morning.
* Impact...At 18.0 feet, US 169 is threatened near Saint Joseph and
may be overtopped south of Algona.
&&
LAT...LON 4288 9415 4288 9425 4307 9428 4320 9422
4320 9414 4288 9415
$$
IAC153-011558-
/O.CAN.KDMX.FL.W.0052.000000T0000Z-180703T0815Z/
/DMWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM CDT Sun Jul 1 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Raccoon River at Des Moines IA 28, or From Walnut Woods State
Park...to Walnut Creek.
* At 9:15 AM Sunday the stage was 33.5 feet, or 2.5 feet below Flood
Stage.
* Forecast...crest below Flood Stage with a stage of 34.3 feet, or
1.7 feet below Flood Stage, this evening.
&&
LAT...LON 4156 9368 4153 9374 4155 9375 4157 9372
4158 9367 4156 9368
$$
IAC049-073-011558-
/O.CAN.KDMX.FL.W.0053.000000T0000Z-180706T2000Z/
/PROI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM CDT Sun Jul 1 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The North Raccoon River near Perry, or From the Greene-Dallas
County line...to Adel.
* At 10:15 AM Sunday the stage was 10.7 feet, or 4.3 feet below Flood
Stage.
* Forecast...crest below Flood Stage with a stage of 12.6 feet, or
2.4 feet below Flood Stage, Monday afternoon.
* Impact...At 15.0 feet, In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 1, 3:14 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 1, 3:14 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 314 AM CDT Sun Jul 1 2018 .DISCUSSION.../Today through Saturday/ Issued at 306 AM CDT Sun Jul 1 2018 Strong upper level low that has brought tremendous rainfall to parts of central Iowa tonight continues to churn over the northern Plains. Showers and thunderstorms are likely to continue over the next several hours as a persistent stream of anomalously moist low level flow remains focused on the state. On the positive side, mucape has weakened considerably over the last couple hours which has led to more disorganized activity as lower rainfall intensity. However, still can't rule out some places picking up another inch or so of rainfall. Precip chances diminish by mid to late morning as the upper level low pushes a cold front through and northwesterly winds advect a much drier airmass into the state. Relatively cooler and less humid conditions will be a welcome relief through the first few days of the week. However, a strong ridge will retrograde west and amplify over the central Plains by Wednesday, returning stifling heat and humidity back into the region. Peak heat index values for the 4th of July holiday and again on Thursday may push close to heat advisory criteria in the 100-105 range. Model guidance suggests dew points in the mid 70s, but this may be a little underdone especially considering the wet surface conditions and maturing crops. Shortwave trough rounding the top of the ridge looks to be robust enough to send a cold front through the state by Friday, which should bring temperatures back into the 80s. Precipitation forecast through the week remains somewhat uncertain, but the threat for more widespread excessive rainfall appears low as the main focus for thunderstorm activity hangs up north of the state. Models continue to generate spurious QPF as subtle shortwave shortwaves round the ridge mid- week, but these weak transient waves are typically tough to hang your hat on at this time range. Highest confidence in next round of precip will be with the aforementioned frontal passage Thursday night into Friday. Strong to severe storms may be a threat given the highly unstable air mass ahead of the front, however at this time it looks like weak flow aloft will be a limiting factor. && .AVIATION.../For the 06Z TAFS through 06Z Sunday night/ Issued at 1241 AM CDT Sun Jul 1 2018 Showers and thunderstorms will continue through the remainder of the overnight hours and into early morning. This will bring tempo restrictions of MVFR or lower due to low cigs and significant rainfall rates at times. Lingering MVFR cigs and a few showers are possible into Sunday afternoon before we begin to clear out as this system departs the area. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for IAZ004>007- 015>017-023>026-033>039-044>050-057>062-070>073-081-082. && DISCUSSION...Martin AVIATION...Martin
Hazardous weather outlook, Jul 1, 3:42 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 342 AM CDT Sun Jul 1 2018 IAZ004>007-015>017-023>026-033>039-044>050-057>062-070>073-081- 082-020845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story- Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass- Adair-Madison-Warren-Adams-Union- 342 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A watch/warning/advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and storms through mid-morning could deliver up to an inch of additional rainfall, which would create additional problems in already flooded areas. The threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible in northern Iowa Wednesday evening, and again Thursday night into Friday over much of the area. The threat for severe weather is uncertain, but the potential for more widespread excessive rainfall appears low at this time. Hot and humid conditions will push heat indicies to near or above 100 degrees on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... IAZ027-028-074-075-083>086-092>097-020845- Butler-Bremer-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- 342 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Showers and thunderstorms will continue through mid-morning. The threat for severe weather and heavy rainfall will remain low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible in northern Iowa Wednesday evening, and again Thursday night into Friday over much of the area. The threat for severe weather is uncertain, but the potential for more widespread excessive rainfall appears low at this time. Hot and humid conditions will push heat indicies to near or above 100 degrees on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jun 30, 11:13 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HEAVY RAIN 1 NE WATERLOO 42.50N 92.33W
06/30/2018 E2.05 INCH BLACK HAWK IA BROADCAST MEDIA
KWWL REPORTS.
&&
AKLocal storm report, Jun 30, 11:19 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 2 ENE URBANDALE 41.64N 93.71W
06/30/2018 POLK IA TRAINED SPOTTER
REPORT VIA SOCIAL MEDIA. LARGE TREE BRANCHES
DOWN 6 TO 10 INCHES IN DIAMETER.
&&
MJBLocal storm report, Jun 30, 11:26 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HEAVY RAIN 1 SSE SAYLORVILLE 41.67N 93.62W
06/30/2018 E7.50 INCH POLK IA PUBLIC
7.50 INCHES NEAR SAYLORVILLE AREA IN RURAL
POLK COUNTY AS OF 1124 PM CDT.
&&
AKLocal storm report, Jul 1, 12:43 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HEAVY RAIN 3 SSE ALLEMAN 41.77N 93.58W
07/01/2018 E6.92 INCH POLK IA TRAINED SPOTTER
6.92 INCHES AS OF 1242 AM.
&&
AKLocal storm report, Jul 1, 2:26 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HEAVY RAIN 1 S SAYLORVILLE 41.67N 93.62W
06/30/2018 M7.50 INCH POLK IA PUBLIC
&&
FOWLELocal storm report, Jul 1, 2:27 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM TSTM WND DMG 1 NNW RENWICK 42.84N 93.98W
06/30/2018 HUMBOLDT IA PUBLIC
SEVERAL LARGE TREES DOWN IN TOWN.
0138 PM HAIL 1 N ROLFE 42.83N 94.53W
06/30/2018 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
0151 PM HAIL ROLFE 42.81N 94.53W
06/30/2018 E1.25 INCH POCAHONTAS IA TRAINED SPOTTER
0215 PM TSTM WND GST 2 NE RUTLAND 42.78N 94.27W
06/30/2018 E60 MPH HUMBOLDT IA TRAINED SPOTTER
CORN LAID FLAT BY WIND.
0225 PM TSTM WND DMG RUTLAND 42.76N 94.29W
06/30/2018 HUMBOLDT IA TRAINED SPOTTER
LARGE BRANCHES DOWN ALONG WITH NICKLE HAIL.
0230 PM TSTM WND DMG EAGLE GROVE 42.67N 93.90W
06/30/2018 WRIGHT IA TRAINED SPOTTER
TREE DAMAGE AND ONE POWER LINE DOWN OUTSIDE
OF TOWN.
0255 PM TSTM WND DMG GOLDFIELD 42.73N 93.92W
06/30/2018 WRIGHT IA TRAINED SPOTTER
TREE LIMBS DOWN DUE TO THUNDERSTORM WINDS.
0307 PM TSTM WND DMG GOODELL 42.93N 93.61W
06/30/2018 HANCOCK IA TRAINED SPOTTER
LARGE TEE LIMBS DOWN ALL OVER TOWN.
0315 PM HAIL 1 E CLEAR LAKE 43.13N 93.35W
06/30/2018 E1.50 INCH CERRO GORDO IA PUBLIC
VIA SOCIAL MEDIA REPORT.
0620 PM HAIL 3 NNW ANKENY 41.76N 93.62W
06/30/2018 E1.00 INCH POLK IA PUBLIC
VIA SOCIAL MEDIA PICTURE.
0645 PM TSTM WND GST ZEARING 42.16N 93.30W
06/30/2018 E60 MPH STORY IA EMERGENCY MNGR
EM RELAYS TRAINED SPOTTER REPORT OF 60 TO 70
MPH WINDS BETWEEN 630 AND 800 PM.
0656 PM TSTM WND GST MINBURN 41.76N 94.03W
06/30/2018 E60 MPH DALLAS IA FIRE DEPT/RESCUE
0657 PM TSTM WND DMG 1 N ADEL 41.62N 94.03W
06/30/2018 DALLAS IA FIRE DEPT/RESCUE
MINOR DAMAGE TO TREES AND POWER
TRANSFORMERS.
0728 PM TSTM WND DMG 2 N TRAER 42.22N 92.46W
06/30/2018 TAMA IA PUBLIC
TREES DOWNS IN TRAER VIA SOCIAL MEDIA. .
0730 PM HAIL 2 S CRESTON 41.04N 94.37W
06/30/2018 E1.00 INCH UNION IA EMERGENCY MNGR
0744 PM HEAVY RAIN 2 W COLLINS 41.90N 93.35W
06/30/2018 E2.00 INCH STORY IA PUBLIC
VIA SOCIAL MEDIA.
0745 PM FLASH FLOOD 3 SE NEVADA 41.99N 93.41W
06/30/2018 STORY IA LAW ENFORCEMENT
WATER RUNNING OVER THE ROAD AT 250TH AVE AND
650TH STREET.
0800 PM FLASH FLOOD 1 ENE DALLAS CENTER 41.69N 93.97W
06/30/2018 DALLAS IA PUBLIC
WATER STANDING AND PARTIALLY BLOCKING
ROADWAYS ON THE WEST SIDE OF DALLAS CENTER.
0800 PM HEAVY RAIN MAXWELL 41.89N 93.40W
06/30/2018 M3.80 INCH STORY IA OFFICIAL NWS OBS
MAXWELL LARC RECORDED 3.8 INCHES OF HEAVY
RAINFALL SO FAR TODAY.
0805 PM FLASH FLOOD 1 E DALLAS CENTER 41.69N 93.96W
06/30/2018 DALLAS IA FIRE DEPT/RESCUE
LOCAL FIRE DEPARTMENT REPORTED NUMEROUS
ROADS IN TOWN BARELY PASSABLE OR IMPASSABLE,
AS WELL AS A PORTION OF HIGHWAY 44 WEST OF
TOWN WITH WATER OVER THE ROAD.
0805 PM HEAVY RAIN COLLINS 41.90N 93.31W
06/30/2018 E3.50 INCH STORY IA BROADCAST MEDIA
KWWL VIEWER REPORTS.
0809 PM FLOOD 2 NW SAYLORVILLE 41.71N 93.65W
06/30/2018 POLK IA EMERGENCY MNGR
ROCK CREEK OUT OF ITS BANKS IN ANKENY, IA.
0810 PM FLASH FLOOD MAXWELL 41.89N 93.40W
06/30/2018 STORY IA LAW ENFORCEMENT
FLASH FLOODING AROUND MAXWELL WITH NUMEROUS
ROADS REPORTED HAVING WATER RUNNING OVER
THEM.
0811 PM FLASH FLOOD 3 WNW ANKENY 41.74N 93.65W
06/30/2018 POLK IA PUBLIC
FLOODING AT ROCK CREEK NEAR NW 13TH STREET
IN ANKENY VIA SOCIAL MEDIA.
0820 PM FLASH FLOOD WATERLOO 42.49N 92.35W
06/30/2018 BLACK HAWK IA BROADCAST MEDIA
KWWL REPORTS FLASH FLOODING ALONG 4TH STREET
IN DOWNTOWN WATERLOO.
0827 PM FLASH FLOOD 3 SSE ALLEMAN 41.78N 93.59W
06/30/2018 POLK IA PUBLIC
SOCIAL MEDIA PICTURE OF FLOODING ALONG THE
FOURMILE.
0828 PM HEAVY RAIN MAXWELL 41.90N 93.40W
06/30/2018 E5.00 INCH STORY IA PUBLIC
SINCE 5:45 PM TODAY. STANDING WATER IN THE
AREA.
0831 PM TSTM WND DMG MENLO 41.52N 94.40W
06/30/2018 GUTHRIE IA EMERGENCY MNGR
REPORTS OF TREE BRANCHES DOWN AT LEAST 2
INCHES DIAMETER, A FEW 4 INCHES IN DIAMETER.
0840 PM FLASH FLOOD 3 SSW NEVADA 41.98N 93.46W
06/30/2018 STORY IA EMERGENCY MNGR
WATER OVER ROAD ALONG 620TH AVE APPROX 3
MILES SOUTH OF NEVEDA.
0848 PM HEAVY RAIN 2 ENE URBANDALE 41.64N 93.71W
06/30/2018 E2.68 INCH POLK IA PUBLIC
2.68 INCHES OF RAIN MEASURED 8:47 PM.
MULTIPLE CARS STALLED ON MEREDITH AVE. 8" OF
WATER RUSHING DOWN 67TH STREET TO MEREDITH.
0849 PM FLASH FLOOD 2 ENE URBANDALE 41.64N 93.71W
06/30/2018 POLK IA PUBLIC
2.68 INCHES OF RAIN MEASURED 8:47 PM.
MULTIPLE CARS STALLED ON MEREDITH AVE. 8" OF
WATER RUSHING DOWN 67TH STREET TO MEREDITH.
0850 PM TSTM WND DMG 2 ENE URBANDALE 41.64N 93.71W
06/30/2018 POLK IA TRAINED SPOTTER
REPORT VIA SOCIAL MEDIA. LARGE TREE BRANCHES
DOWN 6 TO 10 INCHES IN DIAMETER.
0850 PM TSTM WND DMG 2 N WINDSOR HEIGHTS 41.63N 93.71W
06/30/2018 POLK IA PUBLIC
7 INCH TREE BRANCH DOWN AT 67TH AND
MEREDITH.
0852 PM FLASH FLOOD 1 N ANKENY 41.74N 93.60W
06/30/2018 POLK IA PUBLIC
SOCIAL MEDIA PICTURE OF WATER COVERING
RESIDENTIAL STREET AT NW 9TH AND SCHOOL
STREET IN ANKNEY.
0856 PM FLASH FLOOD 1 E CLIVE 41.61N 93.75W
06/30/2018 POLK IA TRAINED SPOTTER
TRAINED SPOTTER IN CLIVE REPORTS WATER
RUNNING OVER THE CURBS ON RESIDENTIAL
STREETS SOUTH OF HICKMAN DRIVE.
0857 PM FLASH FLOOD 3 NNE ANKENY 41.77N 93.58W
06/30/2018 POLK IA PUBLIC
DELAWARE AVE UNDER WATER NORTH OF NE 36TH
STREET IN ANKENY, IA.
0902 PM FLASH FLOOD COLLINS 41.90N 93.31W
06/30/2018 STORY IA EMERGENCY MNGR
EM REPORTS THAT CITIZEN ESTIMATES 4 INCHES
OF WATER OVER HWY 65 AT 4TH STREET IN
COLLINS, IA.
0903 PM TSTM WND DMG WINTERSET 41.34N 94.02W
06/30/2018 MADISON IA LAW ENFORCEMENT
ROOF BLOWN OFF A HOUSE AND A LARGE TREE DOWN
IN TOWN.
0906 PM TSTM WND GST 2 NW PANORA 41.71N 94.38W
06/30/2018 E58 MPH GUTHRIE IA TRAINED SPOTTER
0907 PM TSTM WND GST 2 NW PANORA 41.71N 94.40W
06/30/2018 E58 MPH GUTHRIE IA TRAINED SPOTTER
0913 PM HEAVY RAIN 1 SE JOHNSTON 41.68N 93.69W
06/30/2018 E5.60 INCH POLK IA PUBLIC
5.6 INCHES VIA SOCIAL MEDIA.
0922 PM FLASH FLOOD 2 SSE WINDSOR HEIGHTS 41.58N 93.70W
06/30/2018 POLK IA PUBLIC
63RD AND GRAND NEAR WEST DES MOINES REPORTED
UNDERWATER VIA SOCIAL MEDIA.
0925 PM FLASH FLOOD 3 NNE ANKENY 41.76N 93.58W
06/30/2018 POLK IA PUBLIC
SOCIAL MEDIA REPORTS MULTIPLE VEHICLES
STALLED ALONG DELAWARE AVE IN ANKNEY.
0928 PM FLASH FLOOD 2 ENE ANKENY 41.74N 93.56W
06/30/2018 POLK IA TRAINED SPOTTER
UPS VEHICLE RESCUES HAVE TAKEN PLACE. WATER
WAS ABOUT CHEST DEEP IN SOME AREAS.
0939 PM FLASH FLOOD SAYLORVILLE 41.69N 93.63W
06/30/2018 POLK IA EMERGENCY MNGR
MULTIPLE WATER RESCUES ACROSS ANKENY,
JOHNSTON, DES MOINES AND URBANDALE. VEHICLES
STALLED OUT IN STREET FLOODING WITH WATER
HALF WAY UP THE DOORS OF THE CARS.
0942 PM FLASH FLOOD 2 SE GRIMES 41.67N 93.76W
06/30/2018 POLK IA PUBLIC
WATER COVERING THE ROAD IN THE AREA.
0944 PM HEAVY RAIN 1 NNW WINDSOR HEIGHTS 41.62N 93.72W
06/30/2018 M7.30 INCH POLK IA PUBLIC
REPORT VIA SOCIAL MEDIA. 7.3 INCHES REPORTED
FROM URBANDALE.
1016 PM HEAVY RAIN 2 NNE ANKENY 41.75N 93.59W
06/30/2018 E10.00 INCH POLK IA PUBLIC
10 INCHES OF RAIN REPORTED ON THE NORTH SIDE
OF ANKENY AS OF 1015 PM.
1022 PM HEAVY RAIN 2 ENE URBANDALE 41.64N 93.71W
06/30/2018 E7.32 INCH POLK IA PUBLIC
7.32 INCHES AT 67TH AND MEREDITH IN
URBANDALE AS OF 1022 PM.
1028 PM HEAVY RAIN 1 S SAYLORVILLE 41.66N 93.62W
06/30/2018 E5.50 INCH POLK IA PUBLIC
5.5 INCHES SINCE 7:30 PM.
1041 PM HEAVY RAIN 1 ESE ALTOONA 41.65N 93.46W
06/30/2018 E6.50 INCH POLK IA PUBLIC
6.5 INCHES IN ALTOONA SINCE 8 PM.
1044 PM HEAVY RAIN JOHNSTON 41.68N 93.70W
06/30/2018 E7.10 INCH POLK IA AMATEUR RADIO
7.1 INCHES OF RAIN IN JOHNSTON, IA AS OF
1043 PM CDT.
1049 PM FLASH FLOOD 3 ENE WINDSOR HEIGHTS 41.63N 93.67W
06/30/2018 POLK IA PUBLIC
REPORT VIA SOCIAL MEDIA. STREET AND GUARD
RAILS BEING WASHED AWAY WITH THE GROUND
DETERIORATING.
1112 PM HEAVY RAIN 1 NE WATERLOO 42.50N 92.33W
06/30/2018 E2.05 INCH BLACK HAWK IA BROADCAST MEDIA
KWWL REPORTS.
1116 PM HEAVY RAIN 1 S SAYLORVILLE 41.67N 93.62W
06/30/2018 M7.50 INCH POLK IA PUBLIC
1124 PM HEAVY RAIN 1 SSE SAYLORVILLE 41.67N 93.62W
06/30/2018 E7.50 INCH POLK IA PUBLIC
7.50 INCHES NEAR SAYLORVILLE AREA IN RURAL
POLK COUNTY AS OF 1124 PM CDT.
1242 AM HEAVY RAIN 3 SSE ALLEMAN 41.77N 93.58W
07/01/2018 E6.92 INCH POLK IA TRAINED SPOTTER
6.92 INCHES AS OF 1242 AM.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 57 min |
| Jun 30, 7:05 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 40 min |
| Jun 30, 7:24 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 36 min |
| Jun 30, 7:33 PM CDT | Flash Flood Warning | DMX | Polk, Story | 6 hr |
| Jun 30, 7:42 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy | 6 hr |
| Jun 30, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 35 min |
| Jun 30, 8:02 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 30, 8:14 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 46 min |
| Jun 30, 8:16 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 8:45 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 30 min |
| Jun 30, 8:50 PM CDT | River Flood Warning | DMX | Polk | 36 hr |
| Jun 30, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 41 min |
| Jun 30, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Greene, Guthrie, Madison | 28 min |
| Jun 30, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Marion, Polk, Warren | 34 min |
| Jun 30, 9:12 PM CDT | River Flood Warning | DMX | Polk | 15 hr |
| Jun 30, 9:23 PM CDT | River Flood Warning | DMX | Dallas, Polk | 16 hr |
| Jun 30, 9:37 PM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| Jun 30, 9:37 PM CDT | River Flood Warning | DMX | Polk | 9 days |
| Jun 30, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk, Warren | 47 min |
| Jun 30, 10:12 PM CDT | Flash Flood Warning | DMX | Jasper | 6 hr |
| Jun 30, 10:47 PM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 4 hr |
| Jun 30, 10:47 PM CDT | River Flood Watch | DMX | Black Hawk | 3 days |
| Jun 30, 10:47 PM CDT | River Flood Watch | DMX | Polk, Story | 7 hr |
| Jun 30, 10:47 PM CDT | River Flood Watch | DMX | Jasper, Marion, Polk | 7 hr |
| Jun 30, 10:47 PM CDT | River Flood Watch | DMX | Story | 10 hr |
| Jun 30, 11:04 PM CDT | River Flood Warning | DMX | Polk | 32 hr |
| Jun 30, 11:05 PM CDT | River Flood Warning | DMX | Polk | 38 hr |
| Jun 30, 11:05 PM CDT | River Flood Warning | DMX | Polk | 11 hr |
| Jul 1, 1:21 AM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Polk, Story | 8 hr |
| Jul 1, 1:36 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 9 hr |
| Jul 1, 2:34 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 41 hr |
| Jul 1, 4:30 AM CDT | River Flood Warning | DMX | Wright | 4 days |
| Jul 1, 4:30 AM CDT | River Flood Warning | DMX | Black Hawk | 70 hr |
| Jul 1, 4:30 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jul 1, 5:51 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 40 hr |
| Jul 1, 9:08 AM CDT | Areal Flood Warning | DMX | Dallas, Jasper, Polk, Story | 12 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.